Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Raleigh, NC

June 2, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 2, 2015, 8:30 PM EDT for 4 counties in North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2015, 8:30 PM EDT (00:30 UTC)
Expired
Jun 2, 2015, 9:30 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WUUS52 KRAH 030030
SVRRAH
NCC057-067-081-151-030130-
/O.NEW.KRAH.SV.W.0052.150603T0030Z-150603T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
  WESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 930 PM EDT

* AT 829 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
  SOUTHEAST OF WINSTON-SALEM TO 6 MILES WEST OF THOMASVILLE TO NEAR 
  LEXINGTON...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...
  THOMASVILLE...KERNERSVILLE...ARCHDALE...SUMMERFIELD...TRINITY AND
  STOKESDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. 
 
&&

LAT...LON 3591 8024 3607 8026 3625 7988 3625 7978
      3606 7975 3576 7991 3572 8031
TIME...MOT...LOC 0029Z 247DEG 22KT 3603 8018 3592 8018 3578 8025 

$$

26
4 follow-up statements
828 
WWUS52 KRAH 030045
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT TUE JUN 2 2015

NCC057-067-081-151-030130-
/O.CON.KRAH.SV.W.0052.000000T0000Z-150603T0130Z/
FORSYTH NC-GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
845 PM EDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN FORSYTH...WESTERN GUILFORD...NORTHWESTERN RANDOLPH
AND NORTHEASTERN DAVIDSON COUNTIES...

AT 843 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
NEAR KERNERSVILLE TO NEAR THOMASVILLE TO 6 MILES EAST OF 
LEXINGTON... MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE... 
GREENSBORO...HIGH POINT...THOMASVILLE...KERNERSVILLE...ARCHDALE...
SUMMERFIELD...TRINITY...STOKESDALE AND JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER IN A STURDY 
STRUCTURE...AND BE ALERT FOR FALLING TREES. 
 
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3592 8016 3611 8018 3625 7988 3625 7978
      3606 7975 3576 7991 3573 8021
TIME...MOT...LOC 0043Z 246DEG 22KT 3606 8010 3595 8010 3579 8014 

$$

26
088 
WWUS52 KRAH 030103
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
903 PM EDT TUE JUN 2 2015

NCC057-030112-
/O.CAN.KRAH.SV.W.0052.000000T0000Z-150603T0130Z/
DAVIDSON NC-
903 PM EDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3625 7978 3624 7978 3606 7975 3576 7991
      3575 8006 3601 8004 3603 8015 3614 8012
      3625 7988
TIME...MOT...LOC 0102Z 245DEG 12KT 3608 8007 3595 8002 3582 8000 

$$

NCC067-081-151-030130-
/O.CON.KRAH.SV.W.0052.000000T0000Z-150603T0130Z/
FORSYTH NC-GUILFORD NC-RANDOLPH NC-
903 PM EDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN FORSYTH...WESTERN GUILFORD AND NORTHWESTERN RANDOLPH
COUNTIES...

AT 902 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
NEAR KERNERSVILLE TO NEAR HIGH POINT TO 6 MILES SOUTHEAST OF 
THOMASVILLE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...KERNERSVILLE...ARCHDALE...SUMMERFIELD...
TRINITY...STOKESDALE...JAMESTOWN...LAKE BRANDT AND LAKE TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3625 7978 3624 7978 3606 7975 3576 7991
      3575 8006 3601 8004 3603 8015 3614 8012
      3625 7988
TIME...MOT...LOC 0102Z 245DEG 12KT 3608 8007 3595 8002 3582 8000 

$$

26
710 
WWUS52 KRAH 030119
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
919 PM EDT TUE JUN 2 2015

NCC067-030127-
/O.CAN.KRAH.SV.W.0052.000000T0000Z-150603T0130Z/
FORSYTH NC-
919 PM EDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3625 7978 3606 7975 3576 7991 3576 7998
      3592 7998 3618 8004 3625 7988
TIME...MOT...LOC 0117Z 247DEG 22KT 3611 7998 3598 7993 3585 7991 

$$

NCC081-151-030130-
/O.CON.KRAH.SV.W.0052.000000T0000Z-150603T0130Z/
GUILFORD NC-RANDOLPH NC-
919 PM EDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTERN GUILFORD AND NORTHWESTERN RANDOLPH COUNTIES...

AT 917 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR KERNERSVILLE TO 
NEAR HIGH POINT TO 6 MILES WEST OF RANDLEMAN...MOVING NORTHEAST AT 
25 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ARCHDALE...SUMMERFIELD...STOKESDALE...
JAMESTOWN...LAKE BRANDT...LAKE TOWNSEND...LAKE JEANETTE MARINA AND
COLFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
OFFICE IN RALEIGH.

&&

LAT...LON 3625 7978 3606 7975 3576 7991 3576 7998
      3592 7998 3618 8004 3625 7988
TIME...MOT...LOC 0117Z 247DEG 22KT 3611 7998 3598 7993 3585 7991 

$$

26
250 
WWUS52 KRAH 030121
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT TUE JUN 2 2015

NCC081-151-030130-
/O.EXP.KRAH.SV.W.0052.000000T0000Z-150603T0130Z/
GUILFORD NC-RANDOLPH NC-
921 PM EDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GUILFORD AND
NORTHWESTERN RANDOLPH COUNTIES WILL EXPIRE AT 930 PM EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3625 7978 3606 7975 3576 7991 3576 7998
      3592 7998 3618 8004 3625 7988
TIME...MOT...LOC 0119Z 247DEG 22KT 3611 7998 3598 7993 3585 7991 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:00 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 2, 8:00 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT TUE JUN 2 2015

.SYNOPSIS...A MID LEVEL LOW PRESSURE TROUGH AND SURFACE COLD FRONT
EXTENDING ALONG THE CENTRAL AND SOUTHERN APPALACHIANS WILL DRIFT
SLOWLY EASTWARD THEN STALL OVER THE CAROLINAS THROUGH THE REST OF
THE WORK WEEK... BRINGING UNSETTLED WEATHER.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM TUESDAY...

TEMPERATURES STARTING TO RECOVER ACROSS THE AREA IN THE WAKE OF
MORNING CONVECTION WITH SOUTHERN SITES STARTING TO CREEP INTO THE
LOWER 80S. A SURGE OF LOW LEVEL MOISTURE NOW MOVING THROUGH THE
CHARLOTTE METRO AREA WILL ADVECT NORTHWESTWARD AND NEW CONVECTION
SHOULD BEGIN TO BREAK OUT ACROSS THE WESTERN PIEDMONT OVER THE NEXT
COUPLE OF HOURS. FORECAST SOUNDINGS INDICATE THAT BULK SHEAR WILL BE
BETWEEN 20-30 KTS FOR THE NEXT FEW HOURS BEFORE DROPPING OFF AGAIN
CLOSER TO SUNSET. SPC ANALYSIS SHOWS ABOUT 1000 J/KG OF MIXED LAYER
CAPE AVAILABLE TO NEW CONVECTION. WITH THE FREEZING LEVEL NEAR 12
KFT IN THE TRIAD THIS WOULD BE THE MOST LIKELY SPOT TO SEE SMALL
HAIL BUT SKINNY CAPE THROUGH THE HAIL GROWTH ZONE MAKES THIS FAIRLY
UNLIKELY BUT POSSIBLE. WIND THREAT IS NOT ALL THAT GREAT EITHER BUT
DCAPE VALUES AROUND 700 IN THE SOUTHWEST SUGGEST THAT AT LEAST SOME
SMALL WET MICROBURSTS WITH GUSTS IN THE 30-40 MPH RANGE ARE
POSSIBLE. THAT LEAVES THE BIGGEST THREAT OF THE DAY TO BE HEAVY
RAIN...ESPECIALLY IN THE SW WHERE ANTECEDENT CONDITIONS ARE FAIRLY
WET AND 1 HR FLASH FLOOD GUIDANCE IS LOWER.

OFF TO THE EAST THE SEA BREEZE IS PUSHING A BAND OF CONVECTION
FURTHER INLAND WHICH WILL MOST LIKELY AFFECT EASTERN COUNTIES LATER
THIS AFTERNOON/EVENING. SIMILAR CONDITIONS IN THIS AREA TO THE NW
PIEDMONT (ONLY WITH A MUCH HIGHER FREEZING LEVER) ALSO SUGGEST THAT
SOME STRONGER STORMS WILL BE POSSIBLE HERE AS WELL. NORTH CENTRAL
AREAS OF THE CWA HAVE SEEN THE BIGGEST REDUCTION IN TEMPERATURE DUE
TO EARLIER CONVECTION AND MAY TAKE SOME TIME TO RECOVER BUT THE SAME
INSTABILITY/SHEAR NUMBERS HERE MAKE CONVECTION POSSIBLE LATER THIS
AFTERNOON/EVENING AS WELL. TEMPERATURES THIS AFTERNOON IN THE UPPER
70S TO MID 80S.

OVERNIGHT TONIGHT CHANCE FOR SHOWERS AND STORMS WILL LINGER THROUGH
THE EVENING AS CONVECTING ALLOWING MODELS INDICATE MORE OF A PUSH
FROM THE FRONTAL ZONE TO THE WEST. CEILINGS ARE ALSO EXPECTED TO
DROP IN MOST LOCATIONS TO AT LEAST IFR IF NOT LIFR BETWEEN 9-12Z.
LOWS IN THE MID 60S.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 245 PM TUESDAY...

WEDNESDAY THE UPPER LEVEL LOW WILL MOVE MORE DIRECTLY OVERHEAD AND A
SURFACE HIGH OVER NEW ENGLAND WILL HELP FLOW TO BECOME MORE
NORTHEASTERLY ACROSS THE STATE. THIS WILL YIELD MUCH COOLER
CONDITIONS AND A CREATE A SITUATION WHERE CEILINGS WILL NOT BE ABLE
TO RECOVER TO MUCH MORE THAN MVFR LEVELS DURING THE DAY. LIFT
GENERATED BY THE UPPER LOW WILL HELP TO KEEP STEADY PRECIP CHANCES
THROUGH THE DAY OVER MUCH OF THE AREA BUT INSTABILITY WILL BE VERY
WEAK AND SHEAR VALUES ONLY AROUND 10 KTS. HIGHS WILL ONLY MAKE IT TO
THE LOWER 70S IN THE TRIAD WITH NEAR 80 DEGREES IN EASTERN COUNTIES.

FRONT WILL CONTINUE TO MOVE EASTWARD WEDNESDAY NIGHT AND LOWS COULD
MAKE IT INTO THE UPPER 50S IN THE TRIAD FOR THE FIRST TIME IN A
WHILE. POINTS EAST WILL STILL SEE LOW TO MID 60S HOWEVER. CHANCES
FOR LOW STRATUS WILL ONCE AGAIN BE FAVORABLE DURING THE OVERNIGHT
HOURS WEDNESDAY NIGHT INTO THURSDAY WITH LINGERING CHANCES FOR RAIN
CONTINUING INTO THURSDAY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

WET WEATHER APPEARS LIKELY TO LINGER THROUGH THU... WITH THE
SYNOPTIC CONFIGURATION SIMILAR TO WED WITH A NARROW STABLE SURFACE
WEDGE OVER THE WRN PIEDMONT AND A BROAD FRONTAL ZONE OVER THE
COASTAL PLAIN... ALTHOUGH THE MID LEVEL LOW TO OUR WEST WILL HAVE
DRIFTED SLIGHTLY CLOSER... INTO THE FAR WRN CAROLINAS. MARGINAL TO
MODERATE INSTABILITY IS EXPECTED (1000-2000 J/KG AREAWIDE ON THE
NAM... SLIGHTLY LESS ON THE GFS) WITH SIMILAR WEAK DPVA ROTATING
AROUND THE E/NE SIDE OF THE LOW... POSSIBLE UPPER DIVERGENCE (MAINLY
NE)... PW AROUND 150% OF NORMAL... AND ONSHORE-DIRECTED LOW LEVEL
FLOW FOCUSED ALONG THE FRONTAL ZONE. MODELS ARE GENERATING THE
GREATEST AND MOST WIDESPREAD QPF OVER THE ERN AND NRN SECTIONS...
NEAREST THE BOUNDARY... REASONABLE GIVEN THE POTENTIAL FOR SOME MID
LEVEL DRYING TO WORK INTO SW SECTIONS. EXPECT ANOTHER ROUND OF
SCATTERED (SW) TO NUMEROUS (ELSEWHERE) SHOWERS AND EMBEDDED
STORMS... PEAKING IN THE AFTERNOON AND EVENING. THICKNESSES ARE
EXPECTED TO BE 15-20 M BELOW NORMAL ESPECIALLY BENEATH THE WEDGE
AXIS... AND FACTORING IN THE CLOUDS AND PRECIP... WILL KEEP HIGHS
BELOW NORMAL... MID 70S TO AROUND 80. WITH LINGERING ELEVATED
INSTABILITY AND ABOVE NORMAL PW PERSISTING OVERNIGHT... WILL TREND
PRECIP CHANCES DOWN BUT NOT OUT THU NIGHT AS THE BY-NOW-WEAKENING
UPPER LOW STARTS TO SHIFT OVERHEAD. LOWS IN THE LOW-MID 60S.

TEMPS SHOULD REMAIN COOLER THAN CLIMO FRI... AS THE MID LEVEL LOW
AND ASSOCIATED MID LEVEL TROUGH AND SURFACE FRONT ZONE ALL PUSH
SLOWLY EAST AND OFFSHORE. LOW LEVEL MOISTURE WILL BE SLOW TO
DISPERSE BASED ON THE WEAK LOW LEVEL FLOW... BUT ONCE THE
OVERNIGHT/MORNING STRATUS BREAKS UP AND LIFTS... WE SHOULD SEE
PARTIAL CLEARING AND SOME RECOVERY IN THICKNESSES. MARGINAL TO
MODERATE INSTABILITY AND FAIRLY WEAK DEEP LAYER SHEAR ARE EXPECTED
TO PERSIST... BUT OTHERWISE WE SHOULD SEE A BRIEF LULL IN FORCING
FOR ASCENT BEHIND THE DEPARTING TROUGH. WILL KEEP NEAR-CLIMO 30-40%
CHANCES MAINLY EAST. EXPECT HIGHS AROUND 80 TO THE LOWER 80S. MODELS
ARE UNANIMOUS IN SHOWING LATE-DAY MOUNTAIN CONVECTION... WHICH MAY
DROP SLOWLY SE INTO THE NW CWA LATE EVENING THROUGH THE OVERNIGHT
HOURS FRI NIGHT BASED ON THE WEAK NW FLOW. WE'RE ALSO LIKELY TO SEE
FRIDAY'S MIDWEST MCS ACTIVITY (OR ITS REMNANT MCV) DROP THROUGH THE
WRN/CENTRAL OH VALLEY TOWARD THE SRN APPALACHIANS FRI EVENING AND
OVERNIGHT... ALTHOUGH AT THIS PACE THIS FEATURE WOULD BE MORE LIKELY
TO AFFECT US ON SAT. AT ANY RATE... WILL INDICATE A BETTER CHANCE OF
SHOWERS AND ISOLATED STORMS OVER THE NW CWA OVERNIGHT WITH JUST A
SLIGHT CHANCE ELSEWHERE. LOWS AGAIN IN THE LOWER-MID 60S.

IF THE AFOREMENTIONED MCV COMES TO PASS AND MOVES AS MODELS
SUGGEST... IT SHOULD MOVE THROUGH THE CAROLINAS ON SAT...
POTENTIALLY RELOADING THE WEAK TROUGH AXIS BACK OVER THE CAROLINAS.
BUT WITH THE OVERALL NOAM AND WRN ATLANTIC FLOW WEAKENING AND
FLATTENING AT THESE LATITUDES FRI/SAT... IT'S DIFFICULT TO PINPOINT
AND TRACK SPECIFIC FEATURES THIS FAR OUT. BY SUNDAY... THE GFS/ECMWF
TAKE POTENT NRN STREAM ENERGY ESE THROUGH THE UPPER MIDWEST AND
GREAT LAKES TO THE NORTHEAST SUN/MON... AMPLIFYING MID LEVEL
TROUGHING OVER THE EASTERN STATES AND LIKELY INCREASING SHEAR ENOUGH
OVER OUR AREA FOR AN INCREASED RISK OF STORMS MON INTO TUE. AFTER
GENERALLY STABLE CONDITIONS SUNDAY (BEHIND THE POTENTIAL DEPARTING
MCV BUT AHEAD OF THIS DIGGING TROUGH)... THE GFS DEPICTS RISING
MUCAPE VALUES EACH DAY MON/TUE TO 1000-2500 J/KG. WILL RAMP UP LATE-
DAY STORM CHANCES (SOME OF WHICH COULD BE STRONG) MON/TUE. TEMPS
SHOULD REBOUND BACK TO NEAR NORMAL BY THAT TIME. -GIH

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 800 PM TUESDAY...

SCATTERED SHOWERS AND STORMS CONTINUE ACROSS PORTIONS OF CENTRAL N
AS AN UPPER LOW SLOWLY APPROACHES FROM THE WEST AND A COLD FRONT
DRIFTS SOUTH INTO THE AREA FROM NC.   STORMS WILL BE POSSIBLE AROUND
KINT/KGSO FOR A FEW MORE HOURS...THROUGH ROUGHLY 04Z...AS THE FRONT
PUSHES THROUGH THE AREA.  BEHIND THE FRONT...CEILINGS ARE EXPECTED
TO LOWER TO MVFR AND EVENTUALLY IFR...THOUGH SOME LIFR CEILINGS ARE
POSSIBLE...AS A NORTHEASTERLY WIND DEVELOPS.  THE EXCEPTION MAY BE
KFAY WHERE CEILINGS ARE ONLY EXPECTED TO FALL TO MVFR IF THE FRONT
STALLS NORTH OF THE TERMINAL. SCATTERED SHOWERS WILL CONTINUE TO BE
POSSIBLE OVERNIGHT...ESPECIALLY AT EASTERN SITES.

SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE AGAIN ON
WEDNESDAY...WITH CEILINGS EXPECTED TO REMAIN AT MVFR LEVELS DURING
THE DAYS.

OUTLOOK...AN UPPER LEVEL LOW MOVING OVER THE AREA FOLLOWED BY
SEVERAL SHORT WAVES IN THE UPPER LEVEL PATTERN ADVECTING OVER THE
AREA WILL KEEP CONDITIONS UNSETTLED FOR THE FORESEEABLE FUTURE WITH
DAILY CHANCES FOR PRECIPITATION AND SUB-VFR CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...HARTFIELD
AVIATION...ELLIS/22
Hazardous weather outlook, Jun 2, 3:28 AM EDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
328 AM EDT TUE JUN 2 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-031000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
328 AM EDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH EARLY EVENING ACROSS CENTRAL NC. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LOCALLY DAMAGING WIND GUSTS. OTHERWISE
CLUSTERS OF HEAVY SHOWERS AND STORMS WILL CROSS CENTRAL NC TODAY
AND TONIGHT. IF THE HEAVIER SHOWERS REPEAT ACROSS THE SAME
LOCATION FOR A FEW HOURS...THIS WILL LEAD TO FLOODING OF STREETS
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR
REGION WEDNESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR THE
SHOWERS AND STORMS TO REPEAT OVER THE SAME LOCATION FOR SEVERAL
HOURS...LEADING TO LOCALIZED SHORT TERM FLOODING OF STREETS AND
POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...STORM
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF TWO
INCHES.

In the hours before

Special weather statement, Jun 2, 5:19 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT TUE JUN 2 2015

NCZ040-075>077-022215-
MOORE NC-CHATHAM NC-LEE NC-HARNETT NC-
519 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MOORE...SOUTHWESTERN
CHATHAM...WESTERN LEE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 615 PM
EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF PINEHURST...OR 11 MILES
SOUTHWEST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
GOLDSTON...WHISPERING PINES...PINEBLUFF...ROBBINS AND FOXFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3512 7957 3515 7961 3517 7962 3519 7965
      3524 7967 3525 7968 3531 7972 3535 7972
      3570 7931 3521 7900 3519 7909 3517 7910
      3517 7912 3521 7925 3516 7933 3513 7937
      3509 7958
TIME...MOT...LOC 2119Z 245DEG 25KT 3526 7960

22
Special weather statement, Jun 2, 5:46 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT TUE JUN 2 2015

NCZ041-042-022245-
WAKE NC-JOHNSTON NC-
546 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE AND
NORTHWESTERN JOHNSTON COUNTIES UNTIL 645 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLAYTON...OR 9 MILES NORTHWEST OF
SMITHFIELD...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...
WENDELL...LAKE BENSON...FLOWERS AND EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3584 7827 3583 7826 3581 7826 3579 7824
      3577 7825 3577 7824 3576 7824 3575 7823
      3549 7839 3550 7861 3586 7873
TIME...MOT...LOC 2145Z 183DEG 13KT 3557 7850

ELLIS
Local storm report, Jun 2, 7:13 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     5 SSW PINEVIEW          35.24N  79.13W
06/02/2015                   HARNETT            NC   911 CALL CENTER

            TREES DOWN AT CAMERON HILL RD. AND HILLMON GROVE RD.

&&

EVENT NUMBER RAH1500658

MWS
Local storm report, Jun 2, 8:03 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     4 NNW SPRING LAKE       35.23N  79.02W
06/02/2015                   HARNETT            NC   LAW ENFORCEMENT

            TREES DOWN ON NURSERY ROAD

&&

EVENT NUMBER RAH1500659

SEC
Special weather statement, Jun 2, 8:16 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT TUE JUN 2 2015

NCZ007>010-030115-
VANCE NC-WARREN NC-GRANVILLE NC-PERSON NC-
816 PM EDT TUE JUN 2 2015

...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
VANCE...NORTHERN WARREN...NORTHERN GRANVILLE AND CENTRAL PERSON
COUNTIES UNTIL 915 PM EDT...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NEARLY STATIONARY SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ROXBORO TO LAKE GASTON.

DUE TO THE SLOW MOVEMENT...THESE SHOWERS AND STORMS MAY PRODUCE ONE
TO TWO INCHES OF RAINFALL...WHICH WILL LEAD TO PONDING OF WATER
ROADWAYS AND MINOR FLOODING IN POOR DRAINAGE AREAS.  IN
ADDITION...WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THE
STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...STOVALL...OAK HILL...SOUTHPOINTE AND MORNINGSTAR MARINAS...
JOHN H KERR RESERVOIR...TUNGSTEN...BULLOCKSVILLE...LAKE GASTON...
SATTERWHITE POINT MARINA AND STEELE CREEK MARINA & CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3651 7790 3633 7915 3637 7915 3646 7894
      3654 7839 3654 7790
TIME...MOT...LOC 0010Z 243DEG 9KT 3636 7909 3654 7790

22
Local storm report, Jun 2, 8:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     2 ENE CLEMMONS          36.03N  80.36W
06/02/2015                   FORSYTH            NC   FIRE DEPT/RESCUE

            TREE DOWN ON PURITAN LANE... TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1500660

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:16 PM EDTSpecial Weather StatementRAHPerson59 min
Jun 2, 8:52 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 2, 11:46 PM EDTAreal Flood AdvisoryRAHGranville, Person3 hr
Jun 3, 3:30 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland60 min
Jun 3, 6:06 PM EDTAreal Flood AdvisoryRAHWayne3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.